MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC161400
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Insufficient Device Problem Information (3190); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular procedure using a gore® excluder® aaa endoprosthesis to treat an abdominal aortic aneurysm.Reportedly, after the gore® dryseal sheath insertion, the end part of the catheter broke off and had to be snared out.No further adverse events have been reported.
 
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing record for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis, however, the delivery catheter was sent to gore for evaluation.The investigation is in process.Further information will be provided.Code e2402- was used to explain that the device was implanted, however, the delivery catheter broke off and had to be snared out.Additional information was requested.Code f23- was used to explain the snare procedure.Code a26- was used to cover that insufficient information was provided.Additional information was requested.Code b10- was used to explain that the delivery catheter was provided for analysis.The investigation is in process.Code b20: was used to explain that the device remains implanted, however, the delivery catheter was sent for analysis.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional information: section a: patient's information was added.B5: event description was updated due to the information received from the physician.H.6.Code c19: a review of the manufacturing record for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis, however, the delivery catheter was sent to gore for evaluation.The investigation is in process.Further information will be provided.Code e2402- was used to explain that the device was implanted, however, the delivery catheter broke off and had to be snared out.Code f23- was used to explain the snare procedure.Code a26- was used to cover that insufficient information was provided.Code b01- was used to explain that the delivery catheter was provided for analysis.The investigation is in process.Code b20: was used to explain that the device remains implanted, however, the delivery catheter was sent for analysis.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular procedure using a gore® excluder® aaa endoprosthesis to treat an abdominal aortic aneurysm.Reportedly, after the gore® dryseal sheath insertion, the end part of the catheter broke off and had to be snared out.According to the physician, it is unknown what caused the problem.There was nothing strange about the patient¿s anatomy and there was no resistance felt or any difficulty moving the device.The damage was noted at the tip of the device after the deployment system had been removed.No further adverse events have been reported.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing record for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis, however, the delivery catheter was sent to gore for evaluation.The delivery catheter was returned to gore for engineering analysis and the evaluation of the returned device showed the following: the returned device had the catheter leading end (leading olive and polyimide guidewire lumen) separated from the rest of the catheter at the trailing olive.The separated catheter leading end had clean cuts of the polyimide guidewire lumen at the trailing end.There were kinked and flattened sections along the lengths of the guidewire lumens.The guidewire lumen sections near the leading olive bond and separated trailing end are open.The separated guidewire lumen remains bonded to the leading olives.The trailing olive of the catheter were intact and had remnants of the guidewire lumen pebax coating indicating that the guidewire was bonded to the trailing olive.The findings from the evaluation are consistent with the reported complaint of separation of the leading end of the catheter.The cause for the separation of the leading end of the catheter could not be determined with the currently available information.This type of occurrence will continue to be monitored.According to the gore excluder® aaa endoprosthesis instructions for use (ifu), section ¿warnings¿ : when withdrawing the device delivery system through the introducer sheath, verify all catheter components are intact.Catheter leading end separation or breakage and related potential patient harms have occurred.If catheter separation occurs, use best medical judgment to determine the appropriate course of action for the patient.Effective removal of the catheter component has been reported through both surgical (e.G., cut down) and endovascular techniques (e.G., snaring, sheath removal).Code e2402- was used to explain that the device was implanted, however, the delivery catheter broke off and had to be snared out.Code f23- was used to explain the snare procedure.Code a26- was used to cover that insufficient information was provided.Code b01- was used to explain that the delivery catheter was provided for analysis.The investigation is in process.Code b20: was used to explain that the device remains implanted, however, the delivery catheter was sent for analysis.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17495385
Report Number3013164176-2023-01795
Device Sequence Number15267126
Product Code MIH
UDI-Device Identifier00733132618729
UDI-Public00733132618729
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Catalogue NumberPLC161400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/10/2023
10/30/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date08/11/2023
11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale